Pain Felt In Lower Right Hand Side

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

oceanz
Regular Member


Date Joined Mar 2011
Total Posts : 54
   Posted 5/17/2011 10:46 AM (GMT -6)   
As you may know I had a colonoscopy around 5 weeks ago, and I have diverticulosis, however I wonder what this pain I got this afternoon around the lower right side.

Now if I hadn't had the colonoscopy I would have thought the pain may be related to the appendix being that it is in or around that area, but the colonoscopy report said everything looked normal apart from some scattered mild pan-colonic diverticulae at the top of the ascending colon.

Would the colonoscopy have showed whether there was inflammation of my appendix?

I am seeing the consultant that performed this next week and I can ask him then but thought to see what you folks thought.

The pain I had that I mentioned early in this thread had gone away after I had lay down, but I thought to take the pain killer as I could feel the back pain about to begin which could be gall stone related.

Screaming Eagle
Forum Moderator


Date Joined Sep 2009
Total Posts : 5005
   Posted 5/17/2011 11:22 AM (GMT -6)   
 
 
        Hello Ocean!
 
               I have not a clue, and won't be much good for an answer, but if it persist, and gets severe, then please don't just ignore it and throw pain med's at it. Call the office or head to the ER and get it checked out, Pronto! wink
 
      It could be something simple, or very serious, so keep an eye on it please.
 
 
          Good luck!
 
  SE wink
Moderator Chronic Pain Forum

Weekly Quote!

"Snowflakes are one of nature's most fragile things, but just look at what they can do when they stick together"

oceanz
Regular Member


Date Joined Mar 2011
Total Posts : 54
   Posted 5/17/2011 2:38 PM (GMT -6)   
Screaming Eagle,

That pain at lower eased and left, as for the tramadol also called Zydol, well they are capsules, and as my digestion isn't as good as it should be I often wonder by taking capsules if the granules get absorbed properly, and if they aren't then the full medication isn't going to take as much effect as it would do normally, and I say this because I notice small white balls in the faeces from my beta-blocker, and I often worry about that too regarding the medication strength.

Anyway the tramadol relaxes as well as helping with pain, I still feel the pain at back slightly, but the painkiller certainly has helped.

Angeleyes13
Veteran Member


Date Joined May 2011
Total Posts : 636
   Posted 5/17/2011 4:36 PM (GMT -6)   
oceanz said...

Would the colonoscopy have showed whether there was inflammation of my appendix?

I am seeing the consultant that performed this next week and I can ask him then but thought to see what you folks thought.

The pain I had that I mentioned early in this thread had gone away after I had lay down, but I thought to take the pain killer as I could feel the back pain about to begin which could be gall stone related
No, a colonoscopy will not show an inflammed appendix.  Appendicitis (or however you spell it) is dx'd by bloodwork (high white count), CT and/or ultrasound.  An appendix can go from perfectly fine to life threatening in a short ammount of time.   Pain in the lower right quadrant is typically the initial  presentation as well as fever.  
 
Gallstones, typically present  with pain in the upper right quadrant, sometimes in the back too.  Of course not always, you can get referred pain.
 
Hopefully, if your pain returns you will call your DR or make your way to the ER.  Pain meds are great to make you comfortable, but you dont want to cover up the severity of something.  You dont want to mess with your appendix. 
 
I am glad you are feeling better, but please keep an eye on yourself. 
 
hugs,
Shell74
 
 
 


DX: CRPS/RSD full body, Fibro, CP, DDD, DJD, OSA, Syringomyelia, Arachnoiditis, failed fusion non union with hardware issues. Fusions C5-6, L5-S1. SCS trial successful awaiting placement after fusion revison 6/11.
MEDS:Fentanyl Patch 25 & 12.5 mcg, Fentora 100mcg, Oxyfast 10mg, Morphine Sulfate 15mg, AtacandHCT32/12.5mg, Clonidine, Zofran.

Post Edited (Shell74) : 5/17/2011 5:07:48 PM (GMT-6)


oceanz
Regular Member


Date Joined Mar 2011
Total Posts : 54
   Posted 5/18/2011 3:22 AM (GMT -6)   
For a while now I have woken with a numbness around my left hand particularly the pinky and the finger next to it, and sometimes the right hand too, and when I am made aware of this on movement of the fingers it goes back to normal, however after taking one of those tramadol capsules yesterday evening this morning when I woke not only did I have the numbness in my left 2 or 3 fingers but I also felt a strange sensation on my right cheekbone.

Would this be connected to the medication do you think as I am afraid to take any more of these.

I am afraid that this may may be symptoms of a stroke, although I didn't see any physical symptoms of this just the feelings, my speech was ok.

Snowbunny21
Veteran Member


Date Joined Jan 2010
Total Posts : 3557
   Posted 5/18/2011 10:17 AM (GMT -6)   
Hi Oceanz..

Sorry you seem to be having some trouble with different parts of your body:(...

Symptoms of a stroke listed below....either ask someone to watch you (this is preffered) or look in the mirror if alone..
 
First is try to smile...does one side of your face droop?

Raise both arms out in front of you....does one arm drift downward?

Try to repeat a sentence....is your speech slurred or not make sense?


If any of these are present...call 911 immediately...

This is called the FAST method of quickly determing any stroke symptoms....this is good for one's self , family , friends, or strangers..

F is for the Face
A is for the Arms
S is for the Speech
T is for the Time (quckly calling for help)...


And yes...if you have severe pain in your lower right quadrent of your stomach along with loss of appetite, nausea, vomiting or fever...then again....call 911 and/or go to the Emergency Room...


If none of these things are apparent...the numbness in your fingers/hands upon waking can be anything from simply sleeping on your arms wrong and less circutlation...to sleeping on your neck wrong to also cause your nerves to be slow (falls asleep..lol) for a bit and have less blood circulation...So watch and see if these symptoms are present 24/7...otherwise it shouldn't be too much of a concern if it goes away..

Then you should just call and make an appt. with your Dr. and have them do a few tests for any cervical problems...Some can be easily solved and go away with time...but it's always best to get things checked out..

Always check with your Dr. about stopping any medication or if you think you are having any issues with it...I don't think your fingers/hand would have anything to do with the Tramadol....but I'm not a Dr.:)...

I hope you have a good day today!!

Post Edited (Snowbunny21) : 5/18/2011 10:21:05 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 6:46 AM (GMT -6)
There are a total of 2,973,983 posts in 326,150 threads.
View Active Threads


Who's Online
This forum has 161228 registered members. Please welcome our newest member, lorazapora1.
353 Guest(s), 6 Registered Member(s) are currently online.  Details
torontolyme, Dogdays, Garion, Pratoman, NiceCupOfTea, countrymusic